Alert archive / Rhode Island / Flash Flood Warnings in 1999
Flash Flood Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 10, 1999, 8:50 PM EDT for Providence County, Rhode Island. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1999, 8:50 PM EDT (00:50 UTC)
- Expired
- Sep 11, 1999, 12:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Providence County, RI
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 110051
FFWBOS
RIC007-110400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
850 PM EDT FRI SEP 10 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PROVIDENCE COUNTY IN RHODE ISLAND
INCLUDING WOONSOCKET
* UNTIL MIDNIGHT EDT.
* AT 841 PM EDT...A NWS EMPLOYEE REPORTED THAT FLOODING WAS
OCCURRING ON THE WOONASQUATUCKET RIVER NEAR ROUTE 104 IN
SMITHFIELD.
OTHER LOCATIONS IN THE WARNING INCLUDE NORTH PROVIDENCE...AND
JOHNSTON.
LOW-LYING AREAS ALONG THE WOONASQUATUCKET WILL LIKELY HAVE FLOODING
PROBLEMS AS WELL EARLY TONIGHT. THE RIVER WILL GRADUALLY RETURN
WITHIN ITS BANKS BY MIDNIGHT.
FLOODING OF OTHER SMALL RIVERS IN THE AREA IS POSSIBLE THROUGH MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. NEVER TRY TO CROSS A FLOODED ROADWAY. THE
ROAD COULD BE DAMAGED OR WASHED OUT.
$$
FRANKLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:55 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 10, 2:55 PM EDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT FRI SEP 10 1999
CURRENTLY: H5 S/WV CENTERED ABOUT 80 MILES S OF CENTRAL LONG
ISLAND MOVG PROGRESSIVELY NNE AND BRINGING PLENTY OF RAIN TO
SOUTHERN NEW ENGLAND THIS AFTERNOON. BOX WSR-88D INDICATES MAX
STP VALUES OF AROUND 5 INCHES NEAR THE GREATER SPRINGFIELD AREA.
.TONIGHT...H5 S/WV WL ADVANCE ACRS CENTRAL PTNS OF SOUTHERN NEW
ENGLAND THIS EVENING...ALLOWING THE STEADY RAINS TO TAPER OFF TO
SCATTERED SHOWERS. THE EXCEPTION WL BE ALONG EAST AND SOUTHEAST
COASTAL MASSACHUSETTS...WHERE THE FOCUS FOR FAVORABLE PVA...
H85 THETA-E RDGG AND ASSOCIATED H7 OMEGA BULLSYE AND MOISTURE
CONV LINGER THROUGH MIDNIGHT. NGM NOW IN GENERAL AGREEMENT WITH
THE ETA/AVN IN THE TIMING OF FRONTAL PASSAGE. THE FRONT WL SLIP
EAST OVERNIGHT AS THE H5 SW/V MOVES NE AND BE LOCATED ALONG THE
EASTERN MASSACHUSETTS COAST BY MORNING.
HYDROWISE...HAVE RCVD NMRS SPOTTER REPORTS OF STREET FLOODING...BUT
NO SMALL STREAM OR RIVER FLOOD REPORTS YET. WL KEEP THE FFA THRU
THIS EVE AS AREA OF STEADY RAIN MOVES NE ACRS FA THRU THE NEXT SVRL
HRS.
MARINE...WL KEEP SCA UP THRU THIS EVENING AS THE CORE OF THE H85
JET PUSHES NE ACRS SE NEW ENGLAND. UVM AND CONVECTION ASSOCIATED
WITH THE LOW MAY BRING SOME STRONGER GUSTS TO THE SE WATERS.
.SATURDAY...BACK EDGE OF H85 THETA-E RDGG AND PVA COULD BRING A
SHOWER AND SOME CLOUDS EARLY ACRS ERN NEW ENGLAND. OTRW EXPECT A
NICE DAY ON TAP AS HI PRES SLOLY BUILDS FROM THE OHIO VLY. WL GO
NEAR MOS TEMPS...H85 TEMPS STILL QUITE WARM TO START
(+10 TO +13)...ESP E. THIS SHOULD YIELD MAXIMUM TEMPERATURES IN THE
70S TO AROUND 80 DEGREES. H85 CAA WILL COOL THE HIGHER
ELS OF WESTERN NEW ENGLAND FIRST.
.SAT NIGHT...EXPECT CONFORTABLE SLEEPING WEATHER...TYPICAL MORE OF
SEPTEMBER THAN AUGUST. H85 CAA AND DVM WL COOL TEMPERATURES DOWN TO
MORE SEASONAL LEVELS. SFC HI PRES WL SLOLY BUILD E TOWARDS THE FA.
.SUNDAY...IT WILL BE A VERY NICE DAY OVERALL. SUNNY SKIES WILL
PUSH MAX TEMPERATURES INTO THE 70S...AND IT WILL BE DRIER.
.EXTNDD...ITS A BIT EARLY TO DISCUSS THE PATH OF HURRICANE
FLOYD. PLEASE REFER TO THE LATEST STATEMENTS FROM THE NATIONAL
HURRICANE CENTER.
.BOX...FFA THROUGH THIS EVE/EARLY TONIGHT FOR ALL OF SOUTHERN NEW
ENGLAND EXCEPT PARTS OF COASTAL MASSACHUSETTS AND RHODE ISLAND
AS WELL AS CAPE AND ISLANDS.
SCA THIS EVENING FOR ALL COASTAL WATERS.
STRAUSSNearby
Flash Flood Warnings in Rhode Island, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.